MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 14 PLATINUM 205CM; WIRE, GUIDE, CATHETER
Model Number M001468080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a procedure for a ba (basilar artery) aneurysm case, physician used the first guidewire to work with microcatheter to reach target location.The case was very complicated, and the vertebral artery (va) was very tortuous, so it was difficult to set the first guidewire to the target point.During the delivery of the first guidewire, friction was encountered, and the distal tip fractured at the connection of va and ba.Physician withdrew the first guidewire and used a microcatheter to remove the fractured part.The physician proceeded to use the second subject guidewire, however the same event occurred.The fractured piece was removed through aspiration.The physician replaced it with a new similar device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject guidewire tip had fractured within the patient during use.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and a microcatheter was used in conjunction with the subject device.The patient's anatomy was reported to be severely tortuous and due to the tortuous blood vessels the operator tried to the rotate the guidewire to make it pass through the lesion site when the head of the guidewire was broken.Based on the information provided, it is likely that severe tortuosity in the vertebral arteries (va) caused difficulties during advancement of the guidewire and excessive force against resistance may have resulted in separation of the guidewire tip.An assignable cause of procedural factors will be assigned to the as reported 'guidewire distal tip broken/fractured during use' and 'guidewire friction' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSEND EX 14 PLATINUM 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
MDR Report Key11060789
Report Number3008853977-2020-00039
Device Sequence Number2876591
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model NumberM001468080
Device Catalogue NumberM001468080
Device Lot Number24486519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); GUIDEWIRE (UNKNOWN); TRANSEND EX 14 GUIDEWIRE (STRYKER)
Patient Age62 YR